Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 4, 2007, 11:02 PM CDT for Polk County, Minnesota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 11:02 PM CDT (04:02 UTC)
- Expired
- Jul 4, 2007, 11:46 PM CDT
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 60 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:15 PM CDT | TSTM WND GST 60 | 9 Se Crookston, MN | A FEW LARGE 4-6 INCH DIAMETER BRANCHES DOWN. LOTS OF BLOWING DUST...FOLLOWED A BRIEF SPRINKLE OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2408 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 050401 SVRFGF MNC119-050500- /O.NEW.KFGF.SV.W.0091.070705T0402Z-070705T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1102 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA... * UNTIL MIDNIGHT CDT * AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES NORTHWEST OF ELDRED...OR 18 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 9 MILES SOUTHWEST OF GREENVIEW AT 1115 PM CDT... 7 MILES SOUTHWEST OF BELTRAMI AT 1125 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4784 9651 4779 9694 4753 9678 4753 9614 $$ GV
2 follow-up statements
000 WWUS53 KFGF 050433 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1133 PM CDT WED JUL 4 2007 MNC119-050500- /O.CON.KFGF.SV.W.0091.000000T0000Z-070705T0500Z/ POLK MN- 1133 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL POLK COUNTY... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES NORTH OF LOCKHART...OR 39 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 40 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4784 9651 4779 9694 4753 9678 4753 9614 $$ GV
000 WWUS53 KFGF 050446 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1146 PM CDT WED JUL 4 2007 MNC119-050456- /O.CAN.KFGF.SV.W.0091.000000T0000Z-070705T0500Z/ POLK MN- 1146 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY IS CANCELLED... AT 1146 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF POLK COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4784 9651 4779 9694 4753 9678 4753 9614 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:23 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 4, 9:23 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 923 PM CDT WED JUL 4 2007 .UPDATE...A FEW STRONG THUNDERSTORMS NEAR THE CANADIAN BORDER HAVE WEAKENED AND FURTHER WEAKENING IS EXPECTED AS THE LOSS OF DIURNAL HEATING. A 25-30 KNOT 850 MB JET ON THE BACK SIDE OF THESE STORMS PROBABLY DID NOT PLAY MUCH OF A ROLE IN SUSTAINING THEM AND WOULD NOT THINK THE STORMS COULD MAINTAIN AS ELEVATED CELLS. KEPT SCATTERED STORMS GOING AS FAR DOWNSTREAM AS MAHNOMEN AS THEY HEAD THAT WAY AND ENDING BEFORE MIDNIGHT...AND REMOVED STORMS ELSEWHERE. FORECASTS OTHERWISE LOOK IN GOOD SHAPE AND NOT MUCH ADJUSTMENT NECESSARY. && .PREV DISCUSSION... /ISSUED 136 PM CDT WED JUL 4 2007/ SHORT TERM... THE MAIN INITIAL CHALLENGE WILL BE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. WATER VAPOR SHOWS SHORTWAVE APPROACHING THE INTERNATIONAL BORDER THIS AFTERNOON...AND THIS SHOULD FOCUS CONVECTION THROUGH THE EVENING HOURS. MODELS ARE IN VERY GOOD AGREEMENT...AND GFS PORTRAYS THE STRONG CAP ON SATURDAY THE BEST SO WILL UTILIZE. FOR TONIGHT...EXPECT SCATTERED THUNDERSTORMS NORTH AND ISOLATED SOUTH UNTIL AFTER SUNSET. THERE WILL BE ABOUT 1000 J/KG OF MLCAPE...ALONG WITH 30-40KT OF 0-6KM SHEAR WHICH SHOULD SUPPORT STRONG UPDRAFTS AND SOME LARGE HAIL. THE MAIN LIMITING FACTOR WILL BE FOCUSED LOW LEVEL CONVERGENCE...AND GENERAL WESTERLY SFC AND UPPER LEVEL FLOW. SPC HAS INCLUDED ALL BUT THE SOUTH IN A SLIGHT RISK FOR THIS POTENTIAL. WON/T MENTION SEVERE IN THE GRIDS...BUT HAVE UPDATED THE HWO AND GRAPHICAL WEATHER STORY TO REFLECT ABOVE THINKING. FOR THU-SAT...EXPECT A SLOW WARMING TREND WITH DRY WEATHER EXPECTED. SATURDAY SHOULD BE VERY WARM...WITH THE MERCURY LIKELY CLIMBING INTO THE LOW 90S FOR MOST AREAS...EXCEPT THE FAR NORTHEAST. A VERY STRONG CAP WILL DEVELOP...WITH 700MB TEMPS CLIMBING TO +14C. THIS SHOULD SUPPRESS ANY DAYTIME CONVECTION ON SATURDAY...ALTHOUGH CAPE VALUES WILL BE OVER 3000J/KG IF ANYTHING COULD BREAK CAP ALONG FRONT. THE MOST LIKELY SCENARIO WILL BE FOR ANY THUNDER TO HOLD OFF UNTIL SAT NIGHT...ONCE BETTER MID LEVEL COOLING ADVECTS IN FROM THE NW. LONG TERM (SUN-WED)...CONFIDENCE LOW CONSIDERING MODEL DIFFERENCES (SEE PMDEPD). W CONUS UPPER RIDGE FLATTENS BY SUN BUT AGAIN BUILDS THROUGH THE PERIOD. DURING THIS TRANSITION THE FA SHOULD BE IN A FAVORABLE AREA FOR THUNDERSTORM CHANCES. HOWEVER...WILL KEEP THESE CHANCES ON THE LOW SIDE. TEMPERATURE WILL DEPEND ON DEGREE OF HEIGHT FALLS...WILL SIDE WITH ENSEMBLE MEANS AND GO NEAR TO SLIGHTLY BELOW NORMAL. AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. THERE COULD BE SOME VFR CEILINGS THIS AFTERNOON/EVENING IN BJI/GFK CLOSE TO ANY CONVECTION. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jul 4, 10:02 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1002 AM CDT WED JUL 4 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051515- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1002 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FROM 3 PM UNTIL 8 PM IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND NORTH OF HIGHWAY 2. THE BEST CHANCE AT SEEING A SEVERE STORM WILL BE NEAR THE INTERNATIONAL BORDER IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. STORMS SHOULD QUICKLY DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE REGION SATURDAY NIGHT THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA FOR LARGE HAIL AND WIND REPORTS. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:10 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.